1 Photo

Prev Next

Day 633

Fragility: When the hormone shot kicks in....

The treatment for early stage prostate cancer comes from two sides: on one end, there is the radiation that kills the cancer cells (and I'm sure lots of healthy cells as well.)

The other end is a hormone called Lupron which lowers the amount of testosterone in the body, which slows the growth of cancer cells.

So basically we've stopped the growth of new cancer cells, and are killing off the ones that are there already.

Lupron has lots of annoying side effects, which kick in gradually after the shot is administered (in the butt, btw.) First of all, you have a friggin' sore butt for about a week afterwards.

Next comes some muscle pain, usually in your hip near where the needle went in, but gradually spreading to the rest of the lower back, shoulders, knees, toes and arms.

That's what's happening right now and will continue for the next few weeks, and then will eventually taper off.

But for now, I stumble through my day, wincing every time I move. Today at work I dropped something on the floor, and when I reached down to get it, I lost my balance and took a tumble.

Let's not even talk about stairs.

  • 66 Readers       0 Comments      

Show Comments (0)

You need to be registered or signed in to post a comment

Register

Welcome to Pencourage.

|

Dismiss Notification

Back To Top